MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INTERTAN 10MM X 18CM 125D; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. INTERTAN 10MM X 18CM 125D; NAIL, FIXATION, BONE
Model Number 71675201
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/05/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that revision surgery was performed due to nail fracture.
 
Additional Manufacturer Narrative
Additional info: d10, g7, g9, h2, h3, h6, h10 results of investigation: it was reported that revision surgery was performed due to nail fracture.The affected intertan nail, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.As device information was not made available, device history record review cannot be completed.There is no information that would suggest the device failed to meet specifications.A relationship, if any, between the device and the reported incident could not be corroborated.A medical analysis noted the images provided confirm non-union of the femoral neck and the broken nail.Based on the limited information provided the root cause of the reported intertan nail fracture could not be confirmed but non-union and fatigue fracture is a likely cause.The impact to the patient beyond the revision cannot be concluded.No further clinical assessment is warranted at this time.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.Review of the instructions for use and risk management files identified the reported failure as potential adverse events.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
INTERTAN 10MM X 18CM 125D
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9531717
Report Number1020279-2019-04651
Device Sequence Number14007500
Product Code JDS
UDI-Device Identifier03596010561046
UDI-Public03596010561046
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71675201
Device Catalogue Number71675201
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/09/2019
Supplement Date Received by Manufacturer12/09/2019
Initial Report FDA Received Date12/30/2019
Supplement Report FDA Received Date05/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;